Irregular weighting of 1-designs

A. Blokhuis, T. Szőnyi

Research output: Contribution to journalArticle

Abstract

Assign positive integer weights to the edges of a hypergraph in such a way that summing up the weights of the edges through a point yields distinct integers for different points. In this note we give a lower bound for the maximal edgeweight in case the hypergraph is uniform and regular, i.e. it is a 1-design. If the hypergraph is the dual of a 2-(v,k,λ) design then this bound specializes to [b(b 2 -1)] [3v(r-λ)]. In particular for a projective plane this number is at least q q 3.

Original languageEnglish
Pages (from-to)339-343
Number of pages5
JournalDiscrete Mathematics
Volume131
Issue number1-3
DOIs
Publication statusPublished - Aug 5 1994

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'Irregular weighting of 1-designs'. Together they form a unique fingerprint.

  • Cite this